MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO MERIT MAK¿.COAXIAL MINI ACCESS KIT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

MERIT MEDICAL SYSTEMS MEXICO MERIT MAK¿.COAXIAL MINI ACCESS KIT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number MAK501/B
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that post-procedure an x-ray and ct scan had identified a portion of the access wire that had detached within the patient's carotid artery during the procedure.The clinical staff was not aware of this event during the actual medical procedure, so the foreign body was not externalized from the patient.The patient was educated about this event post procedure and was admitted to the hospital for continuous monitoring.
 
Additional Manufacturer Narrative
The suspect medical device will not be returning for engineering evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.

Brand Name
MERIT MAK¿.COAXIAL MINI ACCESS KIT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key17599188
Report Number3011642792-2023-00054
Device Sequence Number7421671
Product Code DRE
UDI-Device Identifier00884450022030
UDI-Public884450022030
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K031691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Catalogue NumberMAK501/B
Device Lot NumberI2496571
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCESS INTRODUCER SHEATH
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexUnknown